Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 12, 2011, 1:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 1:00 AM PST (09:00 UTC)
- Expired
- Mar 12, 2011, 7:57 PM PST
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS76 KSGX 120900 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY... .THE SWELL WILL BE AROUND 8 FEET IN THE OUTER WATERS TODAY THROUGH TONIGHT. COMBINED WITH WIND WAVES FROM WINDS 15 TO 25 KT...THE SEAS WILL BE AROUND 10 FT THROUGH THIS PERIOD. THE SWELL AND WINDS WILL DROP LATER TONIGHT. PZZ775-122230- /O.NEW.KSGX.SC.Y.0004.110312T0900Z-110313T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 100 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. * WINDS: NORTHWEST 15 TO 25 KT...DECREASING LATER TONIGHT. * SEAS: AROUND 10 FT...DECREASING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WHITLOW
2 follow-up statements
848 WHUS76 KSGX 122117 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY... .SEAS WILL BE 8 TO 10 FEET EARLY TONIGHT...LOWERING LATE. LOCAL WIND GUSTS OF 20 TO 25 KNOTS WILL ALSO OCCUR...MAINLY THIS EVENING. THE COMBINATION OF WIND AND SEAS WILL RESULT IN HAZARDOUS BOATING CONDITIONS IN THE OUTER WATERS. PZZ775-130530- /O.CON.KSGX.SC.Y.0004.000000T0000Z-110313T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 117 PM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. * WINDS: NORTHWEST 15 TO 20 KT WITH LOCAL GUSTS TO 25 KT AROUND SAN CLEMENTE ISLAND...DIMINISHING LATER TONIGHT. * SEAS: LOCALLY TO 10 FT...DIMINISHING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
262 WHUS76 KSGX 130357 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 757 PM PST SAT MAR 12 2011 PZZ775-130500- /O.CAN.KSGX.SC.Y.0004.000000T0000Z-110313T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 757 PM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WNW SWELL HAS DROPPED TO 7-8 FEET AND WILL CONTINUE TO DECREASE THROUGH MONDAY MORNING. THE WINDS HAVE ALSO DECREASED TO BELOW 20 KT. $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 9:30 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 11, 9:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST FRI MAR 11 2011 .SYNOPSIS...UPPER LEVEL LOW PRESSURE MOVING PAST TO THE NORTH WILL BRING COOLER WEATHER AND MORE EXTENSIVE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS. LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS INTO SATURDAY. A LITTLE WARMER WITH A SHALLOWER MARINE LAYER DURING THE EARLY TO MIDDLE PART OF NEXT WEEK UNDER HIGH PRESSURE. A COUPLE OF UPPER LOWS WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-MONDAY)...THERE WAS VARIABLE HIGH CLOUDINESS THIS EVENING WITH PATCHY LOW CLOUDS AND FOG NEAR THE COAST. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 1400 FT WITH WLY WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 7 MB SAN-IPL. A SERIES OF UPPER LEVEL SHORT WAVE TROUGHS WILL MOVE PAST TO THE N WITH FAIRLY FLAT FLOW OVER SRN CA. ONSHORE FLOW AND A COASTAL EDDY WILL CAUSE A DEEPER MARINE LAYER TONIGHT WITH LOW CLOUDS AND FOG GETTING INTO THE VALLEYS OVERNIGHT. THE STRONG ONSHORE FLOW WILL ALSO CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS INTO SATURDAY. LOCAL HEIGHTS WILL INCREASE SLOWLY SUNDAY AND MONDAY AND ONSHORE FLOW WILL WEAKEN. THIS WILL RESULT IN SLIGHT LOCAL WARMING SUNDAY AND A LITTLE MORE WARMING MONDAY. THE MARINE LAYER WILL ONLY BE SLIGHTLY SHALLOWER SATURDAY NIGHT WITH MORE DECREASE SUNDAY NIGHT. THERE WILL ALSO BE VARIABLE HIGH CLOUDINESS DURING THIS PERIOD. && .LONG TERM (TUESDAY-FRIDAY)...LOCAL HEIGHTS CONTINUE TO BUILD UNDER A PASSING RIDGE TUESDAY AND WEDNESDAY. THIS WILL CONTINUE THE WARMING TREND AND SHALLOWER MARINE LAYER. MAX TEMPS WILL BE NEAR SEASONAL AVERAGES AT THE COAST AND ABOUT 5 TO 10 DEGREES ABOVE AVERAGE INLAND. MODELS REMAIN INCONSISTENT BEYOND WEDNESDAY. IT CURRENTLY LOOKS LIKE AN UPPER TROUGH APPROACHING FROM THE NW WILL WEAKEN AND MOVE THROUGH THURSDAY WITH ANOTHER STRONGER TROUGH APPROACHING FRIDAY. THIS WILL BRING COOLING AND MORE CLOUDINESS. THERE COULD BE LOCAL DRIZZLE W OF THE MOUNTAINS THURSDAY. && .AVIATION... 120400Z...A FEW PATCHES OF STRATUS/FOG HAVE FORMED ALONG THE COAST THIS EVENING. STRATUS WITH BASES 1000-1500 FT MSL WILL BECOME MORE WIDESPREAD AND MOVE INLAND OVERNIGHT...POSSIBLY REACHING KONT BY 12Z. AREAS OF 3-5SM VSBY...LOCALLY 1SM OR LESS...WILL ALSO DEVELOP AS THE STRATUS MOVES INLAND. STRATUS/FOG SHOULD CLEAR BETWEEN 17-19Z SATURDAY. OTHERWISE...FEW-SCT CLOUDS AOA FL200 AND UNRESTRICTED VSBY. && .SGX WATCHES/WARNINGS/ADVISORIES... TSUNAMI ADVISORY FOR COASTAL SOUTHERN CALIFORNIA...SEE LAXSPSSGX. && PUBLIC...ATKIN AVIATION...SS
Hazardous weather outlook, Mar 11, 9:00 PM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST FRI MAR 11 2011 CAZ042-043-048-050-055-056-057-058-060-061-062-PZZ750-PZZ775-121200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 900 PM PST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
In the hours before
Special weather statement, Mar 11, 8:04 PM PST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 804 PM PST FRI MAR 11 2011 CAZ042-043-PZZ750-775-120445- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 804 PM PST FRI MAR 11 2011 ...THE TSUNAMI ADVISORY FOR ORANGE COUNTY AND SAN DIEGO COUNTY COASTAL AREAS HAS BEEN CANCELLED... A TSUNAMI WAS GENERATED IN THE FAR WESTERN PACIFIC OCEAN NEAR JAPAN AND ARRIVED IN CALIFORNIA EARLIER TODAY. IN SOUTHERN CALIFORNIA THE LEADING SURGE ARRIVED AT AROUND 830 AM AND ADDITIONAL CYCLES OR SETS WILL CONTINUED INTO THIS EVENING. HOWEVER...NO ADDITIONAL SIGNIFICANT SURGES ARE EXPECTED AT THIS TIME. TSUNAMI INDUCED DAMAGE WAS REPORTED IN MANY PLACES ALONG THE WEST COAST EARLIER TODAY. CRESCENT CITY CALIFORNIA HARBOR REPORTED SIGNIFICANT DAMAGE. THERE WAS ALSO DAMAGE IN VENTURA HARBOR. SEVERAL OTHER SITES HAVE REPORTED STRONG CURRENTS WITH BOATS AND BUOYS DAMAGED. THE INITIAL WAVE ARRIVAL TIMES OCCURRED EARLIER THIS MORNING AT: SAN PEDRO HARBOR.......AT 832 AM PST. LA JOLLA...............AT 841 AM PST. SIGNIFICANT TIDE FLUCTUATIONS WERE NOTED AT BOTH THE SAN DIEGO AND LA JOLLA TIDE GAUGES SINCE 830 AM. ONE FLUCTUATION AT SAN DIEGO WAS 1.2 FEET ABOVE THE BASE TIDE LEVEL. THE TSUNAMI ADVISORY WAS ISSUED FOR SOUTHERN CALIFORNIA AFTER AN 8.9 MAGNITUDE EARTHQUAKE STRUCK JAPAN AT 946 PM PST THURSDAY. REPEAT...THE TSUNAMI ADVISORY FOR ORANGE COUNTY AND SAN DIEGO COUNTY COASTAL AREAS HAS BEEN CANCELLED. ATKIN
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.